Alert archive / Michigan / Tornado Warnings in 2010

Tornado Warning 27, NWS Grand Rapids, MI

October 26, 2010Calhoun County, Michigan

NWS Grand Rapids, MI issued this tornado warning at Oct 26, 2010, 11:09 AM EDT for Calhoun County, Michigan. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 26, 2010, 11:09 AM EDT (15:09 UTC)
Expired
Oct 26, 2010, 11:50 AM EDT
In force
41 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon

County Calhoun County, MI

The radar

The Grand Rapids radar (KGRR), 88 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 26, 4:28 AM EDTTornado WatchSPC8 hr
Oct 26, 11:04 AM EDTTornado WatchSPC4 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 3.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2010-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2010-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 301 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
301 m²/s²
0-3 km storm-relative helicity
348 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

747 
WFUS53 KGRR 261509
TORGRR
MIC025-261600-
/O.NEW.KGRR.TO.W.0027.101026T1509Z-101026T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1109 AM EDT TUE OCT 26 2010

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* TORNADO WARNING FOR...
  CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN...

* UNTIL NOON EDT

* AT 1108 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE SQUALL LINE CAPABLE OF PRODUCING BRIEF
  RAIN-WRAPPED TORNADOES IN ADDITION TO WIDESPREAD STRAIGHT LINE WIND
  DAMAGE. THESE DANGEROUS STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 9 MILES NORTHWEST OF UNION CITY TO 12 MILES SOUTH OF UNION
  CITY...AND MOVING NORTHEAST AT 60 MPH.

* THESE STORMS WILL BE NEAR...
   SONOMA AROUND 1110 AM EDT...
   EAST LEROY AROUND 1110 AM EDT...
   BURLINGTON AROUND 1115 AM EDT...
   WATTLES PARK AROUND 1115 AM EDT...
   BEADLE LAKE AROUND 1115 AM EDT...

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  TEKONSHA...           MARSHALL...           ALBION...
  CONVIS TWP...         LEE TWP...            BABCOCK...
  CERESCO...            BURLINGTON...         ATHENS...
  HOMER...              PARTELLO...           RICE CREEK...
  WATTLES PARK...       BEADLE LAKE...        MARENGO...
  SONOMA...             STANLEY CORNERS...    ECKFORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW...MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4217 8530 4242 8504 4242 8473 4212 8472
      4208 8472 4207 8530
TIME...MOT...LOC 1509Z 217DEG 60KT 4219 8521 4189 8514

$$

OSTUNO
4 follow-up statements
896 
WWUS53 KGRR 261519
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1119 AM EDT TUE OCT 26 2010

MIC025-261600-
/O.CON.KGRR.TO.W.0027.000000T0000Z-101026T1600Z/
CALHOUN MI-
1119 AM EDT TUE OCT 26 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR CALHOUN COUNTY UNTIL NOON
EDT...

AT 1117 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE SQUALL LINE CAPABLE OF PRODUCING DAMAGING STRAIGHT
LINE WINDS AND BRIEF RAIN-WRAPPED TORNADOES.  THESE DANGEROUS STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BATTLE CREEK TO TEKONSHA...
MOVING NORTHEAST AT 55 MPH.

* THESE DANGEROUS STORMS WILL BE NEAR...
   BEADLE LAKE AROUND 1120 AM EDT...
   CLARENDON AROUND 1130 AM EDT...
   CONDIT AROUND 1135 AM EDT...
   ALBION AROUND 1140 AM EDT...
   DUCK LAKE AROUND 1145 AM EDT...

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  TEKONSHA...           MARSHALL...           ALBION...
  CONVIS TWP...         LEE TWP...            BABCOCK...
  CERESCO...            BURLINGTON...         HOMER...
  PARTELLO...           RICE CREEK...         WATTLES PARK...
  BEADLE LAKE...        MARENGO...            STANLEY CORNERS...
  ECKFORD...            CONDIT...             CLARENDON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW...MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4208 8509 4228 8519 4242 8504 4242 8473
      4212 8472 4208 8472 4208 8485
TIME...MOT...LOC 1519Z 212DEG 46KT 4232 8514 4209 8501

$$

LAURENS
283 
WWUS53 KGRR 261528
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1128 AM EDT TUE OCT 26 2010

MIC025-261600-
/O.CON.KGRR.TO.W.0027.000000T0000Z-101026T1600Z/
CALHOUN MI-
1128 AM EDT TUE OCT 26 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN CALHOUN COUNTY
UNTIL NOON EDT...

AT 1126 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE SQUALL LINE CAPABLE OF PRODUCING DAMAGING STRAIGHT
LINE WINDS AND BRIEF RAIN-WRAPPED TORNADOES.  THESE DANGEROUS STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BELLEVUE TO 6 MILES
NORTHEAST OF TEKONSHA...MOVING NORTHEAST AT 55 MPH.

* THESE DANGEROUS STORMS WILL BE NEAR...
   CONVIS TWP AROUND 1130 AM EDT...
   CONDIT AROUND 1135 AM EDT...
   ALBION AROUND 1140 AM EDT...
   DUCK LAKE AROUND 1145 AM EDT...

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  MARSHALL...           ALBION...             CONVIS TWP...
  LEE TWP...            BABCOCK...            HOMER...
  PARTELLO...           RICE CREEK...         MARENGO...
  ECKFORD...            CONDIT...             CLARENDON...
  DUCK LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW...MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4208 8489 4236 8506 4242 8504 4242 8473
      4212 8472 4208 8472 4208 8485
TIME...MOT...LOC 1528Z 212DEG 46KT 4240 8501 4217 8488

$$

LAURENS
706 
WWUS53 KGRR 261542
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1142 AM EDT TUE OCT 26 2010

MIC025-261600-
/O.CON.KGRR.TO.W.0027.000000T0000Z-101026T1600Z/
CALHOUN MI-
1142 AM EDT TUE OCT 26 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN CALHOUN COUNTY
UNTIL NOON EDT...

AT 1139 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE SQUALL LINE CAPABLE OF PRODUCING DAMAGING STRAIGHT
LINE WINDS AND BRIEF RAIN-WRAPPED TORNADOES.  THESE DANGEROUS STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CHARLOTTE TO ALBION...MOVING
NORTHEAST AT 55 MPH.

* THESE DANGEROUS STORMS WILL BE NEAR...
   DUCK LAKE AROUND 1145 AM EDT...

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ALBION...             BABCOCK...            HOMER...
  PARTELLO...           RICE CREEK...         CONDIT...
  DUCK LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW...MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4208 8478 4208 8481 4234 8486 4242 8487
      4242 8473 4212 8472 4208 8472
TIME...MOT...LOC 1541Z 212DEG 46KT 4254 8489 4231 8476

$$

LAURENS
025 
WWUS53 KGRR 261550
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1150 AM EDT TUE OCT 26 2010

MIC025-261600-
/O.CAN.KGRR.TO.W.0027.000000T0000Z-101026T1600Z/
CALHOUN MI-
1150 AM EDT TUE OCT 26 2010

...THE TORNADO WARNING FOR EASTERN CALHOUN COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4208 8478 4208 8481 4234 8486 4242 8487
      4242 8473 4212 8472 4208 8472
TIME...MOT...LOC 1550Z 212DEG 46KT 4264 8481 4241 8468

$$

LAURENS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this tornado warning went out at Oct 26, 7:48 AM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, Oct 26, 7:48 AM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
748 AM EDT TUE OCT 26 2010

LATEST UPDATE...AVIATION...

.SYNOPSIS...(408 AM EDT TUE OCT 26 2010)
DEEPENING LOW PRESSURE IN MINNESOTA WILL PUSH A COLD FRONT THROUGH
WEST MICHIGAN THIS MORNING. STRONG TO SEVERE WIND GUSTS ARE EXPECTED
WITH THE THUNDERSTORMS THAT CROSS THE LAKE. AFTER THE FRONT MOVES
THROUGH...STEADY SOUTHWEST WINDS WILL INCREASE TO 30 MPH OR MORE
WITH GUSTS TO 60 MPH. HIGH WINDS ARE ALSO EXPECTED WEDNESDAY. COOLER
WEATHER WILL DEVELOP FOR THE LATTER PART OF THE WEEK ALONG WITH
LIGHTER WINDS.

&&

.SHORT TERM...(408 AM EDT TUE OCT 26 2010)
(TODAY THROUGH THURSDAY)
FORECAST CONCERNS TODAY DEAL WITH SVR WIND THREAT THIS MORNING AND
OVERALL SYNOPTIC WIND THREAT TODAY INTO WEDNESDAY.

LATEST SFC ANALYSIS SHOWS A 974MB SFC LOW IN SOUTHERN MINNESOTA. THE
GFS HAS DONE A VERY GOOD JOB WITH STRENGTH AND PLACEMENT OF THE LOW
AS COMPARED TO THE NAM WHICH WASN/T DEEP ENOUGH. EVEN THE ECMWF
WASN/T QUITE DEEP ENOUGH...BUT WAS CLOSER THAN THE NAM.

A SLIGHT RISK OF SVR STORMS EXISTS ACROSS THE CWA TODAY WITH A
MODERATE RISK OVER FAR LOWER MI. CURRENT NATIONAL RADAR SHOWS A THIN
LINE OF THUNDERSTORMS EXTENDING FROM MISSOURI NORTHEAST TO NW
ILLINOIS. ALTHOUGH THERE ISN/T A TREMENDOUS AMOUNT OF LIGHTNING WITH
THESE STORMS...THEY WILL STILL BE CAPABLE OF TAPPING THE 70KT LLJ
AND 120KT MID LEVEL JET TO CREATE SVR WIND GUSTS AT THE SFC. CAN/T
RULE OUT A BRIEF SPIN UP TOO WITH FAIRLY LARGE HODOGRAPHS NOTED
PRIOR TO 11AM.

AFTER THE STORMS PUSH THROUGH THIS MORNING AND EARLY AFTERNOON...
SKIES WILL CLEAR CREATING A GOOD MIXING ENVIRONMENT. A LARGE 6MB/3
HR PRESSURE COUPLET WILL CAUSE SYNOPTIC WINDS TO INCREASE RAPIDLY
LATER THIS MORNING. BUFKIT WIND PROFILES SHOW 60KT WINDS DOWN TO 1K
FT THROUGH LATE WED AFTERNOON. GIVEN MIXING HEIGHTS AROUND 5K FT
TODAY AND 7K FT WEDNESDAY...WE SHOULDN/T HAVE TOO MUCH DIFFICULTY
MIXING DOWN 50 KT WIND GUSTS...ESPECIALLY WEDNESDAY WHEN COLDER AIR
FLOWING INTO THE REGION WILL AID THE MIXING EFFORT.

WINDS WILL LIKELY DECREASE BELOW WARNING CRITERIA TONIGHT AS
MECHANICAL MIXING DECREASES BEFORE INCREASING TO WARNING CRITERIA
WEDNESDAY. WE HAVE DECIDED TO HANDLE THAT TIMING WITHIN THE WARNING
PRODUCT.

COOLER WEATHER WILL MOVE INTO THE REGION WEDNESDAY AND ESPECIALLY
THURSDAY WHEN COLD AIR STRATOCU ADVECTS INTO THE CWA AND SCATTERED
SHOWERS DEVELOP. TEMPS WILL STRUGGLE TO CLIMB OUT OF THE 40S.
&&

.LONG TERM...(408 AM EDT TUE OCT 26 2010)
(THURSDAY NIGHT THROUGH MONDAY)

THE MAIN CHALLENGE IN THE LONG TERM DEALS WITH THE TEMPERATURE
TRENDS THU NIGHT INTO FRI.

THE 00Z RUNS ARE SUPPORTING COLDER TEMPERATURES FOR THU NIGHT INTO
FRI.  THE 925 MB THERMAL TROUGH WILL BE CROSSING LAKE MI THU NIGHT
FEATURING TEMPERATURES OF AROUND -3 TO -4 DEG C.  THIS SHOULD LEAD
TO SOME LAKE CLOUDS.  WILL NEED TO MONITOR THE RISK FOR RAIN SHOWERS
AS WELL.  ALSO FRI HIGH TEMPERATURES WERE LOWERED AS THE THERMAL
TROUGH WILL STILL BE INFLUENCING OUR AREA...SUPPORTING LOWER
TEMPERATURES.

&&

.AVIATION...(748 AM EDT TUE OCT 26 2010)
AM TIMING THE STORMS THROUGH THE TAF SITES FROM SOUTHWEST TO
NORTHEAST ROUGHLY 13Z TO 17Z.  FEATURED A 2 HOUR WINDOW OF THUNDER
AND HIGH WINDS ON TOP OF THE STRONG SUSTAINED WINDS.  MVFR CEILINGS
MOVING IN AND SHOULD PERSIST UNTIL THE FRONT PASSES THROUGH.

WIND SHEAR TO CONTINUE FOR A FEW MORE HOURS.  70 KNOTS SEEN FROM
SEVERAL RADARS...KLOT AND KMKX AT AROUND 5000 FT AT THIS TIME.

SOME CLEARING EXPECTED THIS AFTERNOON BEHIND THE FRONT...BUT CLOUDS
SHOULD FILL BACK IN TONIGHT.  STRONG WINDS GUSTS TO CONTINUE.

&&

.MARINE...(408 AM EDT TUE OCT 26 2010)
STORM WARNING CONTINUES. STRONG TO SEVERE STORMS WILL CROSS LAKE
MICHIGAN 7-9 AM BRINGING WIND GUSTS AOA 50KTS. STORM FORCE WINDS AND
WAVES IN EXCESS OF 10 FEET ARE EXPECTED TUESDAY AND WEDNESDAY...WITH
GALES LIKELY PERSISTING THROUGH THURSDAY.

&&

.HYDROLOGY...(408 AM EDT TUE OCT 26 2010)
THUNDERSTORMS ARE EXPECTED TUESDAY MORNING. HOWEVER...THE FRONT WILL
BE FAST MOVING AND QPF WILL REMAIN AROUND A HALF INCH.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI....HIGH WIND WARNING FOR THE ENTIRE CWA THROUGH WEDNESDAY.
LM....STORM WARNING IN EFFECT THROUGH WEDNESDAY FROM ST JOSEPH TO
      MANISTEE.

&&

SYNOPSIS:    93
SHORT TERM:  93
LONG TERM:   MJS
AVIATION:    MJS
MARINE:	     93
HYDROLOGY:   93
Hazardous weather outlook, Oct 26, 5:22 AM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
522 AM EDT TUE OCT 26 2010

MIZ037>040-043>046-050>052-056>059-064>067-071>074-270930-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
522 AM EDT TUE OCT 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT
A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS THE REGION
TODAY. STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE REGION
THIS MORNING. WIND GUSTS TO 60 MPH ARE THE MAIN THREAT. HOWEVER...A
BRIEF TORNADO CAN NOT BE RULED OUT.

WINDS GUSTING TO 60 MPH ARE EXPECTED LATER THIS MORNING AND
INTO THE EARLY EVENING. POWER OUTAGES ARE POSSIBLE. HAZARDOUS TRAVEL FOR
HIGH PROFILE VEHICLES COULD OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
VERY WINDY CONDITIONS WILL CONTINUE WEDNESDAY. GUSTS OVER 60 MPH
ARE POSSIBLE. FALLING TREES AND BRANCHES COULD CAUSE POWER
OUTAGES. HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES COULD OCCUR.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED THIS MORNING.

LMZ844>849-270930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
522 AM EDT TUE OCT 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT
STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE REGION
THIS MORNING. WIND GUSTS TO 60 MPH ARE THE MAIN THREAT.

SOUTHWEST GALES TO 35 KNOTS WILL INCREASE TO STORM FORCE WIND
GUSTS TO 50 KNOTS LATER THIS MORNING AND CONTINUE TONIGHT. WAVES
WILL RAPIDLY INCREASE TO OVER 10 FEET TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STORM FORCE WIND GUSTS TO 50 KNOTS ARE EXPECTED WEDNESDAY. LOOK
FOR WAVES GREATER THAN 10 FEET.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED THIS MORNING.

93

In the hours before

Special weather statement, Oct 26, 8:56 AM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
856 AM EDT TUE OCT 26 2010

MIZ038-039-044-045-261400-
LAKE-MECOSTA-NEWAYGO-OSCEOLA-
856 AM EDT TUE OCT 26 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 853 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 9 MILES SOUTHEAST OF BALDWIN...MOVING
NORTHEAST AT 50 MPH.

WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT
TUESDAY FOR SOUTHWESTERN MICHIGAN.

&&

LAT...LON 4397 8509 4374 8533 4367 8568 4387 8601
      4417 8559 4417 8509
TIME...MOT...LOC 1255Z 222DEG 67KT 4381 8571

JB
Special weather statement, Oct 26, 9:06 AM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
906 AM EDT TUE OCT 26 2010

MIZ037-038-261400-
LAKE-MASON-
906 AM EDT TUE OCT 26 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 902 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF LUDINGTON...MOVING NORTH AT
50 MPH.

WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT
TUESDAY FOR SOUTHWESTERN MICHIGAN.

&&

LAT...LON 4417 8592 4382 8618 4382 8643 4390 8646
      4396 8646 4397 8647 4400 8648 4401 8649
      4408 8651 4414 8642 4416 8641 4418 8638
TIME...MOT...LOC 1304Z 202DEG 44KT 4391 8632

JB
Local storm report, Oct 26, 9:44 AM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
944 AM EDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     NON-TSTM WND DMG 5 ESE BIG RAPIDS        43.67N 85.39W
10/26/2010                   MECOSTA            MI   EMERGENCY MNGR

            BRANCHES AND POWER LINES REPORTED DOWN ACROSS THE
            NORTHERN HALF OF THE COUNTY.

&&

WH

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 8:48 AM EDTSpecial Marine WarningGRR87 min
Oct 26, 8:56 AM EDTSpecial Weather StatementGRRLake, Osceola64 min
Oct 26, 9:06 AM EDTSpecial Weather StatementGRRMason54 min
Oct 26, 10:16 AM EDTSpecial Marine WarningGRR119 min
Oct 26, 10:22 AM EDTTornado WarningGRRAllegan, Van Buren23 min
Oct 26, 10:45 AM EDTTornado WarningGRRAllegan, Barry, Ionia, Kalamazoo, Kent, Van Buren45 min
Oct 26, 11:34 AM EDTTornado WarningGRRBarry, Ionia, Kent28 min
Oct 26, 11:39 AM EDTTornado WarningGRREaton19 min
Oct 26, 11:55 AM EDTTornado WarningGRRJackson50 min
Oct 26, 12:11 PM EDTSevere Thunderstorm WarningGRRGratiot, Isabella, Montcalm38 min
Oct 26, 12:24 PM EDTTornado WarningGRRIngham, Jackson20 min
Oct 26, 12:34 PM EDTSevere Thunderstorm WarningGRRClare, Isabella20 min

Nearby

Tornado Warnings in Michigan, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.